Quarterly of Applied Mathematics

Quarterly of Applied Mathematics

Online ISSN 1552-4485; Print ISSN 0033-569X

   
 
 

 

The influence of nonlocal nonlinearities on the long time behavior of solutions of Burgers' equation


Authors: Keng Deng, Man Kam Kwong and Howard A. Levine
Journal: Quart. Appl. Math. 50 (1992), 173-200
MSC: Primary 35Q53; Secondary 35B40, 76D05
DOI: https://doi.org/10.1090/qam/1146631
MathSciNet review: MR1146631
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We study the long time behavior of solutions of Burgers's equation with nonlocal nonlinearities: $ {u_t} = {u_{xx}} + \varepsilon u{u_x} + \frac{1}{2}\left( {a\parallel u\left( ... ... - 1}} + b} \right)u, 0 < x < 1, \\ a, \varepsilon \in \mathbb{R}, b > 0, p > 1$, subject to $ u\left( {0, t} \right) = u\left( {1, t} \right) = 0$. A stability-instability analysis is given in some detail, and some finite time blow up results are given.


References [Enhancements On Off] (What's this?)

  • [1] N. W. Bazley and J. Weyer, Explicitly resolvable equations with functional non-linearities, Math. Meth. Appl. Sci. 10, 477-485 (1988) MR 958487
  • [2] J. M. Burgers, Mathematical examples illustrating relations occurring in the theory of turbulent fluid motion, Trans. Roy. Neth. Acad. Sci. Amsterdam 17, 1-53 (1939) MR 0001146
  • [3] J. M. Burgers, A mathematical model illustrating the theory of turbulence, Advances in Appl. Mech. (R. von Mises and T. von Kármán, eds.), vol. 1, Academic Press, New York, 1948, pp. 171-99 MR 0027195
  • [4] T. F. Chen, H. A. Levine, and P. E. Sacks, Analysis of a convective reaction diffusion equation (I), Nonlinear Anal., TMA 12, 1349-1370 (1988) MR 972404
  • [5] P. G. Drazin and W. H. Reid, Hydrodynamic Stability, Cambridge Univ. Press, Cambridge, 1982 MR 684214
  • [6] B. Fiedler and P. Poláčik, Complicated dynamics of scalar diffusion equations with a nonlocal term, (preprint Nr. 511)
  • [7] D. Henry, Geometric Theory of Semilinear Parabolic Equations, Lecture Notes in Math., vol. 840, Springer-Verlag, New York, 1981 MR 610244
  • [8] C. O. Horgan and W. E. Olmstead, Stability and uniqueness for a turbulence model of Burgers, Quart. Appl. Math. 36, 121-127 (1978) MR 0495602
  • [9] S. Kaplan, On the growth of solutions of quasilinear parabolic equations, Comm. Pure Appl. Math. 16, 305-330 (1963) MR 0160044
  • [10] O. A. Ladyzenskaja, V. A. Solonnikov, and N. N. Ural'ceva, Linear and Quasilinear Equations of Parabolic Type, Transl. Math. Mono., Vol. 23, Amer. Math. Soc., Providence, RI, 1968 MR 0241822
  • [11] H. A. Levine, L. E. Payne, P. E. Sacks, and B. Straughan, Analysis of a convective reaction-diffusion equation (II), SIAM J. Math. Anal. 20, 133-147 (1989) MR 977493
  • [12] P. D. Miletta, An evolution equation with non-local non-linearities: existence, uniqueness and asymptotic behavior, Math. Meth. Appl. Sci. 10, 407-425 (1988) MR 958482
  • [13] L. E. Payne, Improperly Posed Problems in Partial Differential Equations, SIAM, Philadelphia, PA, 1975 MR 0463736
  • [14] B. Straughan, R. E. Ewing, P. G. Jacobs, and M. J. Djomehri, Nonlinear instability for a modified form of Burgers' equation, Numer. Meth. For PDE 3, 51-64 (1987) MR 1012905

Similar Articles

Retrieve articles in Quarterly of Applied Mathematics with MSC: 35Q53, 35B40, 76D05

Retrieve articles in all journals with MSC: 35Q53, 35B40, 76D05


Additional Information

DOI: https://doi.org/10.1090/qam/1146631
Article copyright: © Copyright 1992 American Mathematical Society

American Mathematical Society